thiamazole

Amiodarone-induced thyrotoxicosis is a rare but serious complication of amiodarone use, especially in patients with severe cardiac disease. We discuss the anaesthetic considerations and management of patients with severe cardiac disease who require lifesaving thyroidectomy. We present a patient who developed amiodarone-induced thyrotoxicosis, following administration of amiodarone and hepatotoxicity due to thiamazole. Patient’s life depended upon surgery as soon as possible. Total thyroidectomy was performed under general anaesthesia with precautions related to hyperthyroidism and cardiac stability. Complete cardiac rehabilitation was achieved two weeks after surgery. Total thyroidectomy is, in selected cases, the only treatment option and should not be delayed based on the hypothesis that pre-operative medical preparation will optimize the patient’s condition (endocrine and cardiac).

Continue reading
Γλώσσα
Αναβάθμιση του Impact Factor

Αρχείο άρθρων
Επιλέξτε χρονιά
ATOM Feed
RSS Feed
RDF Feed
Άδεια Creative Commons